MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49945
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: equipment associate nursing unit manager.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported in preparation for a right stent insertion, the universa soft ureteral stent packet was opened and the tether was removed by cutting the string and pulling it by the scrub nurse.The stent was handed to the surgeon and as it was being threaded onto the guide wire he noticed that the distal curl seemed unstable and appeared to be loose.Some pulling pressure was applied and it broke off.The stent was removed from the guide wire and a new one was opened.The tether was removed from the new stent and it was used with no issues.This was a successful stent implantation.The broken stent did not enter the patient.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation/evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, instructions for use, manufacturing instructions, and quality control data.The complainant returned one ush-600 stent only for investigation.Visual examination of the device confirmed the top coil on proximal pigtail is severed.The point of separation has mating fractures.Closer examination confirmed a tear in the severed coil originating at the first side port that measures 1cm long.The tear extended through end of the coil.In addition, the stent is kinked at the third sideport from point of separation.A review of the device history records revealed there are no non-conformances or anomalies on the set or stent component lots.A review of complaint history shows no other complaints are associated with the complaint device lot number.A review of the instructions for use (ifu) found the following information: improper handling can seriously weaken the stent.Acute bending or overstressing during placement may result in subsequent separation of the stent at the point of stress after a prolonged indwelling period.The manufacturing processes and inspections were reviewed and controls were found to be in place to assure the quality of the product before shipment.The complaint was confirmed based on the returned device.Some of the damaged observed in the returned device would suggest the removal of the tether could have contributed to the complaint, as it is torn in the same location as the tether is attached.However, it was reported that the tether was cut before removal, making this less likely.It could not be established what contributed to the stent to being damaged.A conclusion could not be established.Per the quality engineering risk assessment, no further action is warranted.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There is no new event information to report.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8386243
Report Number1820334-2019-00538
Device Sequence Number11323283
Product Code FAD
UDI-Device Identifier00827002499454
UDI-Public(01)00827002499454(17)211204(10)9354107
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2021
Device Model NumberG49945
Device Catalogue NumberUSH-600
Device Lot Number9354107
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2019
Initial Date Received by Manufacturer 02/25/2019
Supplement Date Received by Manufacturer05/05/2019
Initial Report FDA Received Date03/04/2019
Supplement Report FDA Received Date05/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CYSTOSCOPE, GUIDE WIRE.; CYSTOSCOPE, GUIDE WIRE.
Patient Age55 YR